MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134301
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2022, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a afib ¿ paroxysmal ablation procedure with a lasso® nav eco variable catheter & 20 pole eco cable.There was signal interference on body surface (bs) and instracardiac (ic) channels, and the physician did not have intact ecg signal available to monitor the patient.It was reported that there was noise displayed on electrodes 13-14 on the carto 3 system when the catheter was plugged into the patient interface unit.The noise then leaked across all ecg's.The cable was replaced but the issue did not resolve.The eco dongle was replaced and some of the noise cleared.The catheter was replaced, and the issue fully resolved, case continued.The parts are available for return.Based on the initial information available, the event was assessed as not reportable as it was believed the patient's heart rhythm was still visible to the operator.On 28-jul-2022, biosense webster inc (bwi) received additional information indicating signal interference was on both the bs and ic channels and the signal interference (noise) was observed on both carto® and recording system.The physician did not have any intact ecg signal available to monitor patient heart rhythm, they had to pause several times throughout the case for bs to return to normal.They removed the catheter, and it fixed the problem.Based on the new information received on 28-jul-2022, the event was reassessed to be mdr reportable as a product malfunction since the patient's heart rhythm was not visible to the operator on all electrograms (bs and ic) which can lead to undetected cardiac rhythm that can be life threatening.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a afib ¿ paroxysmal ablation procedure with a lasso® nav eco variable catheter & 20 pole eco cable.There was signal interference on body surface (bs) and instracardiac (ic) channels, and the physician did not have intact ecg signal available to monitor the patient.It was reported that there was noise displayed on electrodes 13-14 on the carto 3 system when the catheter was plugged into the patient interface unit.The noise then leaked across all ecg's.The cable was replaced but the issue did not resolve.The eco dongle was replaced and some of the noise cleared.The catheter was replaced, and the issue fully resolved, case continued.The parts are available for return.Based on the initial information available, the event was assessed as not reportable as it was believed the patient's heart rhythm was still visible to the operator.On (b)(6) 2022, biosense webster inc (bwi) received additional information indicating signal interference was on both the bs and ic channels and the signal interference (noise) was observed on both carto® and recording system.The physician did not have any intact ecg signal available to monitor patient heart rhythm, they had to pause several times throughout the case for bs to return to normal.They removed the catheter, and it fixed the problem.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Visual inspection and electrical test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.An electrical test was performed, and no electrical issues were found.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The electrical issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendation: ecg noise is typically generated as the result of the improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify the proper connection.It is recommended to turn off the notch filter for this verification.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15292105
Report Number2029046-2022-01974
Device Sequence Number20605888
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public10846835009637
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2025
Device Model NumberD134301
Device Catalogue NumberD134301
Device Lot Number30786728L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20-POLE ECO CABLE, EM-5050-060; CARTO 3 SYSTEM
Patient SexUnknown